Alert archive / Georgia / Severe Thunderstorm Warnings in 2021
Severe Thunderstorm Warning 173, NWS Jacksonville, FL
NWS Jacksonville, FL issued this severe thunderstorm warning at Dec 30, 2021, 6:37 PM EST for Clinch County, Georgia. It was in force for 38 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Dec 30, 2021, 6:37 PM EST (23:37 UTC)
- Expired
- Dec 30, 2021, 7:15 PM EST
- In force
- 38 min
- Issued by
- NWS Jacksonville, FL
- Area
- Storm-based polygon
- Tornado
- Possible
- Hail
- 1.0 in
- Wind
- 60.0 mph
County Clinch County, GA
The radar
The Moody AFB radar (KVAX), 19 km from the middle of the area, began a volume at 23:41 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Jacksonville, FL (KJAX), launched 12:00Z, 11.6 hours before the alert went out and 117 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 35 J/kg
- Mixed-layer CIN
- -130 J/kg
- Mixed-layer LCL
- 724 m above ground
- 0-6 km bulk shear
- 36 kt
- 0-1 km storm-relative helicity
- 107 m²/s²
- 0-3 km storm-relative helicity
- 124 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
041
WUUS52 KJAX 302337
SVRJAX
GAC065-310015-
/O.NEW.KJAX.SV.W.0173.211230T2337Z-211231T0015Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Jacksonville FL
637 PM EST Thu Dec 30 2021
The National Weather Service in Jacksonville has issued a
* Severe Thunderstorm Warning for...
Northwestern Clinch County in southeastern Georgia...
* Until 715 PM EST.
* At 637 PM EST, a severe thunderstorm was located over Du Pont, or
near Homerville, moving east at 25 mph.
HAZARD...60 mph wind gusts and quarter size hail.
SOURCE...Radar indicated.
IMPACT...Hail damage to vehicles is expected. Expect wind damage
to roofs, siding, and trees.
* Locations impacted include...
Homerville, Argyle and Du Pont.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Remain alert for a possible tornado! Tornadoes can develop quickly
from severe thunderstorms. If you spot a tornado go at once into the
basement or small central room in a sturdy structure.
For your protection move to an interior room on the lowest floor of a
building.
Intense thunderstorm lines can produce brief tornadoes and widespread
significant wind damage. Although a tornado is not immediately
likely, it is best to move to an interior room on the lowest floor of
a building. This storm may cause serious injury and significant
property damage.
Torrential rainfall is occurring with this storm, and may lead to
flash flooding. Do not drive your vehicle through flooded roadways.
&&
LAT...LON 3102 8297 3114 8286 3110 8263 3102 8259
3101 8257 3076 8276 3080 8283 3081 8283
3084 8285 3085 8292 3089 8297
TIME...MOT...LOC 2337Z 289DEG 20KT 3101 8287
TORNADO...POSSIBLE
HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...1.00 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...60 MPH
$$
HESS2 follow-up statements
659
WWUS52 KJAX 302358
SVSJAX
Severe Weather Statement
National Weather Service Jacksonville FL
658 PM EST Thu Dec 30 2021
GAC065-310015-
/O.CON.KJAX.SV.W.0173.000000T0000Z-211231T0015Z/
Clinch GA-
658 PM EST Thu Dec 30 2021
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 715 PM EST
FOR NORTHWESTERN CLINCH COUNTY...
At 658 PM EST, a severe thunderstorm was located near Homerville,
moving east at 25 mph.
HAZARD...60 mph wind gusts.
SOURCE...Radar indicated.
IMPACT...Expect damage to roofs, siding, and trees.
Locations impacted include...
Homerville, Argyle and Du Pont.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Remain alert for a possible tornado! Tornadoes can develop quickly
from severe thunderstorms. If you spot a tornado go at once into the
basement or small central room in a sturdy structure.
For your protection move to an interior room on the lowest floor of a
building.
Intense thunderstorm lines can produce brief tornadoes and widespread
significant wind damage. Although a tornado is not immediately
likely, it is best to move to an interior room on the lowest floor of
a building. This storm may cause serious injury and significant
property damage.
Torrential rainfall is occurring with this storm, and may lead to
flash flooding. Do not drive your vehicle through flooded roadways.
&&
LAT...LON 3100 8287 3112 8280 3110 8263 3102 8259
3101 8257 3082 8271 3085 8279 3088 8282
3089 8285 3090 8287 3096 8288
TIME...MOT...LOC 2358Z 289DEG 20KT 3097 8274
TORNADO...POSSIBLE
HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...<.75 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...60 MPH
$$
HESS209
WWUS52 KJAX 310014
SVSJAX
Severe Weather Statement
National Weather Service Jacksonville FL
714 PM EST Thu Dec 30 2021
GAC065-310023-
/O.EXP.KJAX.SV.W.0173.000000T0000Z-211231T0015Z/
Clinch GA-
714 PM EST Thu Dec 30 2021
...THE SEVERE THUNDERSTORM WARNING FOR NORTHWESTERN CLINCH COUNTY
WILL EXPIRE AT 715 PM EST...
The storm which prompted the warning has weakened below severe
limits, and has exited the warned area. Therefore, the warning will
be allowed to expire. However small hail, gusty winds and heavy rain
are still possible with this thunderstorm.
LAT...LON 3100 8287 3112 8280 3110 8263 3102 8259
3101 8257 3082 8271 3085 8279 3088 8282
3089 8285 3090 8287 3096 8288
TIME...MOT...LOC 0013Z 289DEG 20KT 3094 8265
$$
HESSWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jacksonville, FL wrote its last area forecast discussion before this severe thunderstorm warning went out at Dec 30, 6:32 PM EST, 5 minutes earlier.
Area forecast discussion, Dec 30, 6:32 PM EST, 5 minutes before
Area Forecast Discussion
National Weather Service Jacksonville FL
632 PM EST Thu Dec 30 2021
.AVIATION...
[Through 00Z Saturday]
Scattered showers and storms to continue moving east across SE GA
this evening, with restrictions possible at KSSI. Stratus and fog
will overspread the region from the southwest through the night,
with restrictions expected. The fog and stratus will slowly lift
through the morning on Friday, giving way to VFR in the afternoon.
&&
.PREV DISCUSSION [311 PM EST]...
.Near Term.../through Friday/...
This region will be between high pressure to the south southeast and
a trough to the northwest this period. Waves of energy will move
northeast along the trough to the northwest, creating convective
activity. Some of this activity will sink into interior forecast
area. A few strong storms will be possible far inland this afternoon
and evening. Precipitation chances will accompany a weak wave Friday
for inland SE GA.
Fog and stratus will advect northeast from the gulf tonight on a
warm and moist southwest flow. This area will move across much of
NE FL during the overnight. The potential for dense fog will be
greatest along and south of line from Gainesville to St Augustine.
Temperatures will remain well above normal this period, with
readings around record levels.
.Short Term.../Friday night through Monday night/...
The trough will push further to the northwest Friday night into
Saturday, as the high to the south builds more across the region
from the southeast. A warm and moist southwest flow will once again
lead to fog advecting northeast across region through the night
Friday night, with dense fog possible. A dry day is expected for
Saturday.
Models are trending toward a slower arrival to frontal system over
the weekend. At this point, expect the frontal boundary to move into
SE GA late in the afternoon Sunday, then push east across the rest
of forecast area through Sunday evening.
A few points with latest guidance. Models are hinting toward a
broken line in the convection, as the inflow across the relatively
drier air over the FL peninsula cuts into middle of line. So, could
see a stronger organized swath move across SE GA, with another
stronger organized swath moving south across areas mainly west of
I75. With more isolated to scattered to activity in the middle. With
the slower passage of the front, eastern areas will have a chance to
heat up, and further destabilize, leading to greater potential for
strong convection. So, in general, still looks like a good potential
for strong to severe storms across forecast area Sunday into Sunday
evening despite potential for broken line.
High pressure will build to the west northwest Sunday night, and to
the north northwest Monday.
Temperatures will be well above normal through Sunday, with readings
near record levels each period. Temperatures will be notably
cooler Sunday night, but with slower frontal passage, not as cool
as previously forecast.
Despite sunshine, Monday will be an unseasonably cool day due to
cold advection, with highs about 25 degrees cooler than Sunday.
.Long Term.../Tuesday through Thursday/...
High pressure will build to the north northeast Tuesday into
Wednesday, as an inverted trough develops over the coastal waters.
While dry weather is expected Tuesday into Wednesday, a few coastal
showers can not be ruled out.
High pressure will build more toward the east northeast on Thursday.
An upper trough will move east into region Thursday, which will help
to destabilize the area leading to chances for showers.
Temperatures will moderate through this period, from readings near
to a little below on Tuesday, to above for Wednesday into Thursday.
.Marine...
The region will be between high pressure to the south southeast and
a trough to the northwest through Saturday night. A cold front will
move southeast across region Sunday into Sunday night, with a line
of strong to severe thunderstorms possible. High pressure will build
to the northwest Monday, then to the north Tuesday, and northeast
Wednesday.
Rip Currents: SE GA: Low through Friday
NE FL: Low through Friday
&&
.PRELIMINARY POINT TEMPS/POPS...
AMG 67 81 65 82 65 / 50 20 0 0 20
SSI 66 76 62 77 64 / 20 10 0 0 10
JAX 63 82 62 82 65 / 10 10 0 0 10
SGJ 65 79 61 81 64 / 10 0 0 0 0
GNV 63 80 62 82 65 / 10 10 0 0 10
OCF 63 80 61 83 64 / 10 0 0 0 0
&&
.JAX WATCHES/WARNINGS/ADVISORIES...
FL...None.
GA...None.
AM...None.
&&In the hours before
Special weather statement, Dec 30, 3:34 PM EST, 3 hours 3 minutes before
Special Weather Statement
National Weather Service Jacksonville FL
334 PM EST Thu Dec 30 2021
GAZ132-133-302130-
Coffee GA-Jeff Davis GA-
334 PM EST Thu Dec 30 2021
...A strong thunderstorm will impact portions of northern Coffee and
Jeff Davis Counties through 430 PM EST...
At 333 PM EST, Doppler radar was tracking a strong thunderstorm
capable of producing a landspout near Jacksonville, or 10 miles north
of Ambrose, moving east at 35 mph.
HAZARD...Landspouts and wind gusts up to 50 mph.
SOURCE...Radar indicated.
IMPACT...Minor damage to outdoor objects is possible. Gusty winds
could knock down tree limbs and blow around unsecured
objects.
Locations impacted include...
Hazlehurst, Broxton, Ambrose, Pridgen, West Green, Snipesville and
Denton.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Conditions are favorable for the development of weak, brief funnel
clouds. This type of funnel cloud is harmless, but on rare occasions
they can briefly touch down, producing wind gusts over 50 mph. If a
funnel cloud is spotted move indoors and report your sighting to the
National Weather Service.
Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.
This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
&&
LAT...LON 3197 8243 3184 8243 3184 8252 3175 8252
3175 8255 3172 8252 3167 8258 3167 8262
3162 8265 3157 8306 3161 8306 3166 8300
3179 8299 3178 8287 3192 8268 3193 8259
3196 8256 3195 8248 3196 8250
TIME...MOT...LOC 2033Z 255DEG 32KT 3174 8303
LANDSPOUT...POSSIBLE
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...50 MPH
HESSLocal storm report, Dec 30, 4:43 PM EST, 1 hour 54 minutes before
PRELIMINARY LOCAL STORM REPORT
National Weather Service Jacksonville FL
443 PM EST THU DEC 30 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0412 PM TSTM WND DMG 5 SW HAZLEHURST 31.81N 82.66W
12/30/2021 Jeff Davis GA EMERGENCY MNGR
REPORT OF 2 HOMES WITH ROOF DAMAGE, AND TREES DOWNED.
TIME ESTIMATED BY RADAR.
&&
LSTRUBLESpecial weather statement, Dec 30, 4:56 PM EST, 1 hour 41 minutes before
Special Weather Statement
National Weather Service Jacksonville FL
456 PM EST Thu Dec 30 2021
GAZ149-163-250-350-302245-
Atkinson GA-Clinch GA-Northern Ware GA-Southern Ware GA-
456 PM EST Thu Dec 30 2021
...A strong thunderstorm will impact portions of Atkinson,
northwestern Ware and northern Clinch Counties through 545 PM EST...
At 456 PM EST, Doppler radar was tracking a strong thunderstorm
capable of producing a landspout near Lakeland, moving east at 30
mph.
HAZARD...Landspouts and wind gusts up to 50 mph.
SOURCE...Radar indicated.
IMPACT...Minor damage to outdoor objects is possible. Gusty winds
could knock down tree limbs and blow around unsecured
objects.
Locations impacted include...
Homerville, Pearson, Argyle, Du Pont, Manor, Cogdell, Millwood and
Axson.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Conditions are favorable for the development of weak, brief funnel
clouds. This type of funnel cloud is harmless, but on rare occasions
they can briefly touch down, producing wind gusts over 50 mph. If a
funnel cloud is spotted move indoors and report your sighting to the
National Weather Service.
Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.
&&
LAT...LON 3137 8269 3137 8263 3138 8263 3138 8261
3123 8247 3096 8251 3093 8297 3118 8297
3119 8305 3123 8305 3128 8303 3130 8305
TIME...MOT...LOC 2156Z 258DEG 25KT 3112 8311
LANDSPOUT...POSSIBLE
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...50 MPH
HESSSpecial weather statement, Dec 30, 5:01 PM EST, 1 hour 36 minutes before
Special Weather Statement
National Weather Service Jacksonville FL
501 PM EST Thu Dec 30 2021
GAZ133>136-302245-
Bacon GA-Appling GA-Jeff Davis GA-Wayne GA-
501 PM EST Thu Dec 30 2021
...A strong thunderstorm will impact portions of northwestern Bacon,
northwestern Wayne, southeastern Jeff Davis and Appling Counties
through 545 PM EST...
At 501 PM EST, Doppler radar was tracking a strong thunderstorm
capable of producing a landspout near Graham, moving east at 25 mph.
HAZARD...Landspouts and wind gusts up to 50 mph.
SOURCE...Radar indicated.
IMPACT...Minor damage to outdoor objects is possible. Gusty winds
could knock down tree limbs and blow around unsecured
objects.
Locations impacted include...
Baxley, Graham, Surrency, Plant Hatch and Pine Grove.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Conditions are favorable for the development of weak, brief funnel
clouds. This type of funnel cloud is harmless, but on rare occasions
they can briefly touch down, producing wind gusts over 50 mph. If a
funnel cloud is spotted move indoors and report your sighting to the
National Weather Service.
Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.
&&
LAT...LON 3194 8227 3192 8225 3190 8219 3190 8214
3191 8213 3189 8214 3189 8212 3190 8211
3186 8212 3182 8204 3182 8202 3181 8201
3171 8203 3169 8258 3179 8264 3194 8232
3193 8231 3194 8231 3193 8230
TIME...MOT...LOC 2201Z 258DEG 22KT 3175 8253
LANDSPOUT...POSSIBLE
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...50 MPH
HESSSpecial weather statement, Dec 30, 6:00 PM EST, 37 minutes before
Special Weather Statement
National Weather Service Jacksonville FL
600 PM EST Thu Dec 30 2021
GAZ163-250-350-302345-
Clinch GA-Northern Ware GA-Southern Ware GA-
600 PM EST Thu Dec 30 2021
...A strong thunderstorm will impact portions of northern Ware and
northern Clinch Counties through 645 PM EST...
At 559 PM EST, Doppler radar was tracking a strong thunderstorm
capable of producing a landspout 8 miles northwest of Homerville,
moving east at 20 mph.
HAZARD...Landspouts and wind gusts up to 50 mph.
SOURCE...Radar indicated.
IMPACT...Minor damage to outdoor objects is possible. Gusty winds
could knock down tree limbs and blow around unsecured
objects.
Locations impacted include...
Waycross, Homerville, Argyle, Du Pont, Boggy Bay, Pebble Hill, Manor,
Cogdell and Needham.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Conditions are favorable for the development of weak, brief funnel
clouds. This type of funnel cloud is harmless, but on rare occasions
they can briefly touch down, producing wind gusts over 50 mph. If a
funnel cloud is spotted move indoors and report your sighting to the
National Weather Service.
Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.
&&
LAT...LON 3119 8297 3118 8267 3123 8270 3125 8270
3133 8239 3129 8239 3118 8226 3099 8243
3089 8297
TIME...MOT...LOC 2259Z 261DEG 18KT 3111 8286
LANDSPOUT...POSSIBLE
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...50 MPH
HESSThe office that day
Everything else NWS Jacksonville, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Dec 30, 3:34 PM EST | Special Weather Statement | JAX | Jeff Davis | 56 min |
| Dec 30, 4:27 PM EST | Severe Thunderstorm Warning | JAX | Appling, Bacon, Coffee, Jeff Davis | 33 min |
| Dec 30, 4:33 PM EST | Tornado Warning | JAX | Appling, Bacon, Coffee, Jeff Davis | 27 min |
| Dec 30, 4:56 PM EST | Special Weather Statement | JAX | Atkinson | 49 min |
| Dec 30, 5:01 PM EST | Special Weather Statement | JAX | Appling | 44 min |
| Dec 30, 5:20 PM EST | Severe Thunderstorm Warning | JAX | Atkinson, Clinch | 40 min |
| Dec 30, 6:00 PM EST | Special Weather Statement | JAX | Ware | 45 min |
| Dec 30, 6:41 PM EST | Special Weather Statement | JAX | Ware | 34 min |
Nearby
Severe Thunderstorm Warnings in Georgia, 2021Every severe thunderstorm warning in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.